Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2015, Article ID 918194, 8 pages
http://dx.doi.org/10.1155/2015/918194
Research Article

Optimization of the Aedes aegypti Control Strategies for Integrated Vector Management

1UFABC, Centro de Engenharia, Modelagem e Ciências Sociais Aplicadas, 09210-580 Santo André, SP, Brazil
2UNICAMP, IMECC, Departamento de Matemática Aplicada, 13081-970 Campinas, SP, Brazil

Received 2 February 2015; Accepted 25 May 2015

Academic Editor: Han H. Choi

Copyright © 2015 Marat Rafikov et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We formulate an infinite-time quadratic functional minimization problem of Aedes aegypti mosquito population. Three techniques of mosquito population management, chemical insecticide control, sterile insect technique control, and environmental carrying capacity reduction, are combined in order to obtain the most sustainable strategy to reduce mosquito population and consequently dengue disease. The solution of the optimization control problem is based on the ideas of the Dynamic Programming and Lyapunov Stability using State-Dependent Riccati Equation (SDRE) control method. Different scenarios are analyzed combining three mentioned population management efforts in order to assess the most sustainable policy to reduce the mosquito population.